IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article

Acyclicity of improvements in finite game forms

  • Nikolai Kukushkin

    ()

Game forms are studied where the acyclicity, in a stronger or weaker sense, of (coalition or individual) improvements is ensured in all derivative games. In every game form generated by an ``ordered voting'' procedure, individual improvements converge to Nash equilibria if the players restrict themselves to ``minimal'' strategy changes. A complete description of game forms where all coalition improvement paths lead to strong equilibria is obtained: they are either dictatorial, or voting (or rather lobbing) about two outcomes. The restriction to minimal strategy changes ensures the convergence of coalition improvements to strong equilibria in every game form generated by a ``voting by veto'' procedure.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1007/s00182-010-0231-0
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Springer & Game Theory Society in its journal International Journal of Game Theory.

Volume (Year): 40 (2011)
Issue (Month): 1 (February)
Pages: 147-177

as
in new window

Handle: RePEc:spr:jogath:v:40:y:2011:i:1:p:147-177
Contact details of provider: Web page: http://www.springer.com

Web page: http://www.gametheorysociety.org/about.html

Order Information: Web: http://www.springer.com/economics/economic+theory/journal/182/PS2

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Abdou, J., 1998. "Tight and Effectively Rectangular Game Forms: A Nash Solvable Class," Games and Economic Behavior, Elsevier, vol. 23(1), pages 1-11, April.
  2. Mueller, Dennis C., 1978. "Voting by veto," Journal of Public Economics, Elsevier, vol. 10(1), pages 57-75, August.
  3. Kukushkin, Nikolai S., 2002. "Perfect Information and Potential Games," Games and Economic Behavior, Elsevier, vol. 38(2), pages 306-317, February.
  4. Konishi, Hideo & Le Breton, Michel & Weber, Shlomo, 1997. "Equilibria in a Model with Partial Rivalry," Journal of Economic Theory, Elsevier, vol. 72(1), pages 225-237, January.
  5. H. Moulin, 1980. "On strategy-proofness and single peakedness," Public Choice, Springer, vol. 35(4), pages 437-455, January.
  6. Kukushkin, Nikolai S., 1999. "Potential games: a purely ordinal approach," Economics Letters, Elsevier, vol. 64(3), pages 279-283, September.
  7. Kukushkin, Nikolai S, 1995. "Two-Person Game Forms Guaranteeing the Stability against Commitment and Delaying Tactics," International Journal of Game Theory, Springer;Game Theory Society, vol. 24(1), pages 37-48.
  8. Abdou, J, 1995. "Nash and Strongly Consistent Two-Player Game Forms," International Journal of Game Theory, Springer;Game Theory Society, vol. 24(4), pages 345-56.
  9. M. Kandori & R. Rob, 2010. "Evolution of Equilibria in the Long Run: A General Theory and Applications," Levine's Working Paper Archive 502, David K. Levine.
  10. Peleg, Bezalel, 1978. "Consistent Voting Systems," Econometrica, Econometric Society, vol. 46(1), pages 153-61, January.
  11. Moulin, Herve, 1994. "Social choice," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 2, chapter 31, pages 1091-1125 Elsevier.
  12. Voorneveld, M. & Norde, H.W., 1996. "A Characterization of Ordinal Potential Games," Research Memorandum 734, Tilburg University, School of Economics and Management.
  13. Mariotti, Marco, 2000. "Maximum Games, Dominance Solvability, and Coordination," Games and Economic Behavior, Elsevier, vol. 31(1), pages 97-105, April.
  14. Moulin, Herve, 1984. "Dominance solvability and cournot stability," Mathematical Social Sciences, Elsevier, vol. 7(1), pages 83-102, February.
  15. Milchtaich, Igal, 1996. "Congestion Games with Player-Specific Payoff Functions," Games and Economic Behavior, Elsevier, vol. 13(1), pages 111-124, March.
  16. Nikolai S. Kukushkin, 2004. "Congestion Games Revisited," Game Theory and Information 0412010, EconWPA, revised 02 Feb 2006.
  17. Boros, E. & Gurvich, V., 2003. "On Nash-solvability in pure stationary strategies of finite games with perfect information which may have cycles," Mathematical Social Sciences, Elsevier, vol. 46(2), pages 207-241, October.
  18. Holzman, Ron & Law-Yone, Nissan, 1997. "Strong Equilibrium in Congestion Games," Games and Economic Behavior, Elsevier, vol. 21(1-2), pages 85-101, October.
  19. Milgrom, Paul & Roberts, John, 1991. "Adaptive and sophisticated learning in normal form games," Games and Economic Behavior, Elsevier, vol. 3(1), pages 82-100, February.
  20. Friedman, James W. & Mezzetti, Claudio, 2001. "Learning in Games by Random Sampling," Journal of Economic Theory, Elsevier, vol. 98(1), pages 55-84, May.
  21. Vives, X., 1988. "Nash Equilibrium With Strategic Complementarities," UFAE and IAE Working Papers 107-88, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
  22. E. Kalai & D. Schmeidler, 1975. "An Admissible Set Occurring in Various Bargaining Situations," Discussion Papers 191, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
  23. Monderer, Dov & Shapley, Lloyd S., 1996. "Potential Games," Games and Economic Behavior, Elsevier, vol. 14(1), pages 124-143, May.
  24. Young, H Peyton, 1993. "The Evolution of Conventions," Econometrica, Econometric Society, vol. 61(1), pages 57-84, January.
  25. Abdou, Joseph & Keiding, Hans, 2003. "On necessary and sufficient conditions for solvability of game forms," Mathematical Social Sciences, Elsevier, vol. 46(3), pages 243-260, December.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:spr:jogath:v:40:y:2011:i:1:p:147-177. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)

or (Rebekah McClure)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.